hi I'm Nicole I'm 26 years old and recently decided to get off my antidepressant..my doctor told me to take one pill every other day for a week and then stop taking them ..sounded wrong but i did it anyway.. since then i have been having very bad withdrawal.. and just a few days ago came down with a bad cold or flu.. i feel like death .. couughing,sneezing,runny nose, body aches ringing in ears , arm pain and neck pain .. i don't know what to do.. please help my regular doctor always brushes me off
Hi, welcome to the site! Coming off your antidepressants so quickly and experiencing the withdrawal symptoms, especially stress or anxiety, could lower your immune system, which in turn could cause you to develop a cold. Ironically, i have suffered stress recently and have ended up in the same position, cold/flu symptoms. How long had you been taking your medication and at what dose? If you have been taking the antidepressants for some time (years for example) the dose needs to be reduced slowly, over a matter of weeks at least but preferably months. You have 2 options... you could start taking the tablets again and do a gradual reduction (with your doctors consent), or treat the symptoms until you are past the withdrawal period... what are you experiencing exactly?
You need to taper down slowly, take half the dose for a few days until you're comfortable, then decrease again. It can take weeks to get off of it. Do you have any left? The cold symptoms could be from withdrawal. I'd think twice about stopping it, you'll find the depression symptoms coming back, it didn't cure you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 Dec 2012 • 4 answers
Updated 1 Jul 2015 • 7 answers
Updated 16 Apr 2013 • 1 answer
Updated 2 Feb 2016 • 1 answer
Updated 5 Jun 2017 • 1 answer